What happens if you vomit after taking the pill?

Have you ever found yourself in a situation where you take your pill and immediately feel like puking? Well, don’t worry because you’re not alone. It’s an unpleasant experience but it doesn’t mean that all hope is lost. In this article, we’ll be delving deeper into what happens when you vomit after taking the pill and whether or not it affects its effectiveness.

First Things First

Before we get started with anything else, let’s address the elephant in the room – vomiting can happen for many reasons, including morning sickness during pregnancy, seasickness while on a boat trip or being ill due to food poisoning. Whatever your reason might be though, if you vomit shortly after taking medication (whether oral contraceptives or any other type of pill) there are certain things you need to know.

Does Vomiting Affect the Effectiveness of Your Pill?

The answer varies depending on how long ago did you throw up after taking your pill:

If You Throw Up Within 2 Hours

If less than two hours have passed since ingesting contraception pills and then throwing up [1],[3], then chances are high that they haven’t had enough time to release their active ingredients into your bloodstream yet [2]. As such,one should take another dose immediately (using a backup contraceptive method for protection until active again).
It is recommended to call your healthcare provider as some pills may require different instructions on missed doses based on dosage levels per chemical compound.[4]

If More Than Two Hours Have Passed Since Throwing Up

If more than two hours have passed before throwing up,[5] then statistically speaking most people’s bodies have had time to absorb at least part of the medication rendering another dose unnecessary.

“This still does depend sometimes on which medications someone has been instructed by their doctor versus over the counter. While the vast majority of contraceptive pill types and brands do not require a second dose if vomiting occurs after 2 hours or more, there are certain exceptions that will have different guidelines in place.”

What If You Vomit Regularly?

If you regularly experience nausea, vomiting or any other side-effects when taking your medication [6],[8], let your healthcare provider know as it could be indicative of an underlying issue like digestion problems or stomach issues that affect how well your body takes up nutrients from food.[7]

Some contraceptives such as hormonal implants can offer onsite birth control without having to depend on remembering to take pills daily facing effects with frequent throwing up.

“While continuous nausea may seem harmless to some people (a.k.a natural consequences for chugging 3 bottles of wine), it may pose a risk factor in affecting one’s health especially over time.”;

Wrap-Up

In conclusion (yeah, we know we said no in this article but nobody’s perfect!),if you throw up shortly after taking your oral contraception pills then chances are high that they haven’t had enough time to release their active ingredients into your bloodstream yet. As such taking another dose is highly recommended until instructions from medical professionals regarding missed doses is given. It’s also essential that you notify them immediately should this happen so they can advise accordingly.

Remember too – vomiting regularly could signal deeper issues that need addressing promptly beyond missing medication efficacy; Enjoy life but listen to what cues kick back before acting!

Random Posts